MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I20-40
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2013, the patient was implanted with a bifurcated, a suprarenal extension, and a limb stent graft.On (b)(6) 2015, the patient was implanted with additional bifurcated stent to treat a reported 3b endoleak.On (b)(6) 2016, the patient was implanted with additional suprarenal extension to treat a reported 1a endoleak.On (b)(6) 2018, endologix was made aware of endoleak (indeterminate origin).The physician plans to complete an angiogram to confirm the endoleak and determine treatment options.No further information is available at this time.There have been no additional patient sequelae reported.
 
Event or Problem Description
A secondary procedure was performed on (b)(6) 2018.The physician elected to implant an infrarenal stent graft extension below the renal arteries.An intraoperative type 1a endoleak was reported and a non - endologix (palmaz) stent was implanted to resolve this leak.It was reported that the patient had a non - endologix (viabahn) stent in the distal common iliac for a pseudo aneurysm repaired previously.The stent was undersized and the 17 fr sheath dislodged into the main body of the stent graft.The physician decided to place another non - endologix (palmaz) stent but was unsuccessfully.The physician convent to an open repair for the pseudo aneurysm.The physician bridged/bypassed the graft in the left iliac with an endologix limb extension.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following events of an indeterminate endoleak (proximal).Device, user, procedure or anatomy relatedness of this complaint could not be determined.The procedure related harms identified were; dislodgement of a non - endologix left iliac stent in between the main body and the aorta (foreign emboli), prolonged procedure (approximately 9 hours), iliac perforation with pseudoaneurysm and surgical repair of the left iliac artery.The final patient status was not reported.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key7527925
Report Number2031527-2018-00477
Device Sequence Number1254350
Product Code MIH
UDI-Device Identifier00818009014207
UDI-Public(01)00818009014207(17)180827
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2018
Device Model NumberBA28-100/I20-40
Device Lot Number1315861-020
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT # 1111621-002; LIMB STENT GRAFT, LOT # 1098516-037; SUPRARENAL EXTENSION, LOT # 1042706-011; SUPRARENAL EXTENSION, LOT # 1606289-005
Outcome Attributed to Adverse Event Other;
Patient Age83 YR